Existence and Uniqueness of Solutions for a Nonlinear Coupled System of Fractional Differential Equations on Time Scales

Original Research


In this paper, we establish the criteria for the existence and uniqueness of solutions of a two-point BVP for a system of nonlinear fractional differential equations on time scales.
$$\begin{aligned} \begin{aligned} \Delta _{a^{\star }}^{\alpha _{1}-1}x(t)&=f_{1}(t, x(t), y(t)),\quad t\in J:=[a,b]\cap \mathbb {T},\\ \Delta _{a^{\star }}^{\alpha _{2}-1}y(t)&=f_{2}(t, x(t), y(t)),\quad t\in J:=[a,b]\cap \mathbb {T},\\ \end{aligned} \end{aligned}$$
subject to the boundary conditions
$$\begin{aligned} \begin{aligned} x(a)=0,&\quad x^{\Delta }(b)=0,\quad x^{\Delta \Delta }(b)=0,\\ y(a)=0,&\quad y^{\Delta }(b)=0,\quad y^{\Delta \Delta }(b)=0. \end{aligned} \end{aligned}$$
where \(\mathbb {T}\) is any time scale (nonempty closed subsets of the reals), \(2<\alpha _{i}<3\) and \(f_{i}\in C_{rd}([a,b]\times \mathbb {R}\times \mathbb {R}, \mathbb {R})\) and \(\Delta _{a^{\star }}^{\alpha _{i}-1}\) denotes the delta fractional derivative on time scales \(\mathbb {T}\) of order \(\alpha _{i}-1\) for \(i=1, 2\). By using the Banach contraction principle. Finally, an example is given to illustrate the main result.


Fractional differential equations Cauchy problem Fixed point theorem Time scales 

Mathematics Subject Classification

34A08 34B15 34N05 



I am indebted to the most respected Professor K. Rajendra Prasad and my heartfelt sincere thanks to the referees for their valuable suggestions and comments.


  1. 1.
    Agarwal, R.P., Bohner, M.: Basic calculus on time scales and some of its applications. Results Math. 35(1–2), 3–22 (1999)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Ahmadkhanlu, A., Jakanshahi, M.: On the existence and uniqueness of solution of initial value problem for fractional order differential equations on time scales. Bull. Iran. Math. Soc. 38(1), 241–252 (2012)MathSciNetMATHGoogle Scholar
  3. 3.
    Anastassiou, G.A.: Foundations of nabla fractional calculus on time scales and inequalities. Comput. Math. Appl. 59, 3750–3762 (2010)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Anastassiou, G.A.: Principles of delta fractional calculus on time scales and inequalities. Math. Comput. Model. 52, 556–566 (2010)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Atici, F.M., Eloe, P.W.: Transform method in discrete fractional calculus. Int. J. Differ. Equ. 2, 165–176 (2007)MathSciNetGoogle Scholar
  6. 6.
    Atici, F.M., Eloe, P.W.: Two-point boundary value problems for finite fractional difference equations. J. Differ. Equ. Appl. 17, 445–456 (2011)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Atici, F.M., Eloe, P.W.: Fractional \(q\)-calculus on a time scale. J. Nonlinear Math. Phys. 14, 341–352 (2007)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Bastos, N.R.O., Mozyrska, D., Torres, D.F.M.: Fractional derivatives and integrals on time scales via the inverse generalized Laplace transform. Int. J. Math. Comput. 11, 1–9 (2011)MathSciNetGoogle Scholar
  9. 9.
    Bohner, M., Peterson, A.: Dynamic Equations on Time Scales: An Introduction with Applications. Birkhäuser, Boston (2001)CrossRefMATHGoogle Scholar
  10. 10.
    Bohner, M., Peterson, A.: Advances in Dynamic Equations on Time Scales. Birkhäuser, Boston (2003)CrossRefMATHGoogle Scholar
  11. 11.
    Benkhettou, N., Hammoudi, A., Torres, D.F.M.: Existence and uniqueness of solution for a fractional Riemann–Liouville initial value problem on time scales. J. King Saudi Univ. Sci. 28, 87–92 (2016)CrossRefGoogle Scholar
  12. 12.
    Baleanu, D., Bhrawy, A.H., Torres, D.F.M., Salahshour, S.: Fractional and time-scales differential equations. Abstr. Appl. Anal. 2014. (2014).
  13. 13.
    Deimling, K.: Nonlinear Functional Analysis. Springer, Berlin (1985)CrossRefMATHGoogle Scholar
  14. 14.
    Ferreira, R.A.C.: Positive solutions for a class of boundary value problems with fractional \(q\)-differences. Comput. Math. Appl. 61, 367–373 (2011)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Goodrich, C.S.: Existence of positive solution to a system of discrete fractional boundary value problems. Appl. Math. Comput. 217, 4740–4753 (2011)MathSciNetMATHGoogle Scholar
  16. 16.
    Goodrich, C.S.: On discrete sequential fractional boundary value problems. J. Math. Anal. Appl. 385, 111–124 (2012)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Hilger, S.: Analysis on measure chains—a unified approach to continuous and discrete calculus. Results Math. 18, 18–56 (1990)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and Applications of Fractional Differential Equations. North-Holland Mathematics Studies, vol. 204, Elsevier Science B. V., Amsterdam (2006)Google Scholar
  19. 19.
    Krasnosel’skii, M.A.: Positive Solutions of Operator Equations. P. Noordhoff Ltd., Groningen (1964)Google Scholar
  20. 20.
    Lakshmikantham, V., Sivasundaram, S., Kaymakcalan, B.: Dynamic Systems on Measure Chains. Kluwer, Dordrecht (1996)CrossRefMATHGoogle Scholar
  21. 21.
    Miller, K.S., Ross, B.: An Introduction to the Fractional Calculus and Fractional Differential Equations. Wiley, New York (1993)MATHGoogle Scholar
  22. 22.
    Nageswararao, S.: Multiple positive solutions for a system of Riemann–Liouville fractional order two-point boundary value problems. Panam. Math. J. 25(1), 66–81 (2015)MathSciNetGoogle Scholar
  23. 23.
    Nageswararao, S.: Existence and multiplicity for a system of fractional higher-order two-point boundary value problem. J. Appl. Math. Comput. 51(1–2), 93–107 (2016)MathSciNetGoogle Scholar
  24. 24.
    Oldham, K.B., Spanier, J.: Fractional Calculus: Theory and Applications, Differentiation and Integration to Arbitrary Order. Academic press, New York (1974)MATHGoogle Scholar
  25. 25.
    Sabatier, J., Agrawal, O.P., Machado, J.A.: Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering. Springer, Heidelberg (2007)CrossRefMATHGoogle Scholar
  26. 26.
    Sun, J.X.: Nonlinear Functional Analysis and Its Application. Science Press, Beijing (2008)Google Scholar
  27. 27.
    Williams, P.A.: Fractional calculus on time scales with Taylor’s theorem. Fract. Calc. Appl. Anal. 15, 616–638 (2007)MathSciNetMATHGoogle Scholar
  28. 28.
    Yaslan, I., Liceli, O.: Three-point boundary value problems with delta Riemann–Liouville fractional derivative on time scales. Fract. Differ. Calc. 6(1), 1–16 (2016)MathSciNetGoogle Scholar
  29. 29.
    Zhu, J., Zhu, Y.: Fractional Cauchy problem with Riemann–Liouville fractional derivative on time scales. Abstr. Appl. Anal. 2013, 1–19. Article ID 401596 (2013)Google Scholar
  30. 30.
    Zhang, X., Zhu, C.: Cauchy problem for a class of fractional differential equations on time scales. Int. J. Comput. Math. 91, 527–538 (2014)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Zhou, C.: Existence and uniquencess of positive solutions to higher-order nonlinear fractional differential equation with integral boundary condition. Electron. J. Differ. Equ. 2012(234), 1–11 (2012)Google Scholar
  32. 32.
    Zhang, X.Z., Zhu, C.X., Wu, Z.Q.: The Cauchy problem for a class of fractional impulsive differential equations with delay. Electron. J. Qual. Theory Differ. Equ. 37, 1–13 (2012)MathSciNetGoogle Scholar

Copyright information

© Foundation for Scientific Research and Technological Innovation 2018

Authors and Affiliations

  1. 1.Department of MathematicsJazan UniversityJazanKingdom of Saudi Arabia

Personalised recommendations